Aa
A
A
A
Close
Cosmetic & Reconstructive Surgery Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

over-working platysma?

hi,
about 2 yrs. ago, some tissue was removed from my chin surgically.  The result was asymmetric.  3 weeks ago, I finally decided to try to fix it. My doctor suggested a small dose of botox in the base of the chin. 2 weeks later, things were less bad, but still lopsided. i asked if a 2nd dose would help. This time, he injected into the muscles that downturn the mouth.

48 hrs. rlater, I had a hard time speaking and opening my mouth to eat. My smile was now quite lopsided & uncomfortable. The muscles under my chin were now VERY tight when trying to chew or talk, & still very tense even when doing nothing at all. The muscle under my left collar bone pulls up 100% of the time when i speak or chew, as if a string is pulling it, “smocking” the skin).  I also now have 5 vertical bands extending the full length of my neck (I’d had 2 barely noticeable ones).  They stick out maximally, when saying simply “hello,” or smiling. It is as extreme a banding as that which occurs when deliberately grimacing or turning down the mouth corners with maximum exertion, i.e. --"making faces." Before the injection, banding was short, & only on certain words. I hope to know what has caused all this, & how concerned i should be about what now seems like constant hyperactivity in these muscles. At the time of the injection, my doctor had massaged the site.  I’ve since read that this may not be good. 4 days later, I asked him if the toxin might have spread. He said the dose was too small to cause "diffusion.” He said he thought the muscles were simply “compensating" from some loss of movement in the muscle that he (correctly) injected. Now, 9 days later, symptoms are worse. i put an ace bandage around my chin & neck to reduce the discomfort of the over-tensing.   I am writing to you in hopes of getting another expert's perspective.  Can you can tell me what are my options for reducing the cramping, or reducing the appearance of it, if the cramping will not go away?
thank you very much!
1 Responses
242582 tn?1193613120
MEDICAL PROFESSIONAL
Fortunately, the effects of Botox are relatively short-lived.  It does sound like the non-paralyzed muscles are compensating for the paralyzed side (a common phenomenon).  When the Botox effect is gone, your problems should be over.
Popular Resources
Wish you could get back your pre-pregnancy body? Dr. Michael B. Wolfeld explains why new mothers are undergoing a cosmetic precedure called the "mommy makeover."
Whether you have excess skin that needs removal or want a quick fix for those vanity pounds, there are options. Plastic surgeon Michael B. Wolfeld, MD, describes two types of tummy tucks.
Ophthalmologist Michael Kutryb reports on the success (or failure!) of LATISSE.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.